Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 15, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Apr 15, 2006, 2:45 AM MDT for 9 counties in Nebraska. It took effect at Apr 15, 2006, 10:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 2:45 AM MDT (08:45 UTC)
- In effect from
- Apr 15, 2006, 10:00 AM MDT
- Expired
- Apr 15, 2006, 4:46 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3435 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 150845 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 AM CDT SAT APR 15 2006 .A STRONG STORM SYSTEM WILL ORGANIZE OVER THE SANDHILLS OF NEBRASKA THIS AFTERNOON. THIS WILL ALLOW STRONG DOWNSLOPE NORTHWESTERLY WINDS TO DEVELOP ACROSS THE SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA DURING THE LATE MORNING AND AFTERNOON HOURS. NEZ022-035-056>059-069>071-160000- /O.NEW.KLBF.WI.Y.0015.060415T1600Z-060416T0000Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 345 AM CDT SAT APR 15 2006 /245 AM MDT SAT APR 15 2006/ ...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH FROM THE SOUTHEASTERN PANHANDLE INTO SOUTHWEST NEBRASKA LATE THIS MORNING AND AFTERNOON. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE. WINDS THIS STRONG MAY LEAD TO BLOWING DUST...ESPECIALLY NEAR FRESHLY PLOWED OR OPEN FIELDS. VISIBILITIES MAY BE REDUCED TO BELOW A MILE AT TIMES IN THE BLOWING DUST AND CAUTION WILL BE NEEDED IF DRIVING UNDER THESE CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 13
1 follow-up statement
000 WWUS73 KLBF 152246 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT SAT APR 15 2006 .WINDS OVER SOUTHWEST NEBRASKA HAD DECREASED. NEZ022-035-056>059-069>071-160000- /O.CAN.KLBF.WI.Y.0015.000000T0000Z-060416T0000Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 546 PM CDT SAT APR 15 2006 /446 PM MDT SAT APR 15 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:13 AM MDT, 32 minutes earlier.
Area forecast discussion, Apr 15, 2:13 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 AM CDT SAT APR 15 2006 .DISCUSSION... UPPER LOW SPINNING TOWARD 4 CORNERS REGION AT 8Z THIS AM WITH FAIR AMOUNT OF CONVECTION SEEN ACROSS UTAH INTO WESTERN COLORADO...WITH LOCAL PROFILER NETWORK SHOWING IMPRESSIVE MID LEVEL SPEED MAX HEADING TOWARD HIGH PLAINS. GOES DPI SHOWING TAP TO MOISTURE PLUME FROM BAJA REGION INTO SOUTHERN PLAINS...WHERE LARGER MOISTURE POOL IS LOCATED. STRONG HGHT FALLS AHEAD OF APPROACHING STORM WILL ALLOW LLVL JET TO EVENTUALLY BACK TO THE SE AND TRANSPORT THIS MOISTURE INTO CENTRAL AND EASTERN NEB BY MID/LATE AFTERNOON. BY THIS TIME SYSTEM SHOULD BE NEARLY STACKED OVER SANDHILLS REGION WITH WARM FRONT LIFTING OUT OF KS INTO SFC LOW OVER SANDHILLS WHERE BOUNDARY CONVERGENCE WILL BE PRESENT. ADDED MOISTURE...STRONG DYNAMICS AND INSTABILITY FROM MID LEVEL DRY SLOT AND SFC HEATING SHOULD ALLOW STRONG/SEVERE THUNDERSTORMS TO FORM ACROSS CWA TODAY...ESPECIALLY EAST OF HIGHWAY 83. STRONG LLVL INSTABILITY PARAMETERS SUCH AS CAPE...EHI NOSED INTO 83 AND EAST WHERE BEST SUPERCELL FORMATION WOULD SEEM TO EXIST. WILL BE SHORT PERIOD FROM LATE AFT/EARLY EVE WHEN CAPE AREA IS FAVORABLE FOR LARGE HAIL AND VGP IN MAXIMIZED INTO FAR EASTERN CWA...SO A TORNADO COULD NOT BE RULLED OUT ESPECIALLY WITH BOUNDARY IN THE AREA. INDIVIDUAL STORMS SHOULD LIFT FAIRLY QUICKLY TO THE N...THOUGH SEEMS LIKE LINE COULD DEVELOP BACK TO THE SE IN THE NOSE OF THE STRONG THETA E RIDGE. WRAP AROUND SHOULD GIVE FAIRLY GOOD SHOT OF PCPN TO THE NW/N CWA WITH FAR SOUTHERN CWA MOST LIKELY MISSING OUT ON THE BETTER RAINFALL. IT WILL HOWEVER BE IN THE MAIN AREA OF STRONG WINDS AS USUAL AND WILL PLACE SE PANHANDLE INTO SW NEB IN WND ADVISORY TODAY. GUIDANCE SHOWING STRONG W/NW WINDS SPREADING SE TODAY OUT OF PANHANDLE WITH BUFKIT PROFILES INDICATING STRONG MOMENTUM TRANSFER AS LLVL CAA ADVECTION INCREASES ON WESTERN SIDE OF UPPER SYSTEM ALONG WITH DIVERGING Q VECTORS IN SUBSIDENT REGION. BUFKIT PROFILES ALSO SHOWING STRONG LLVL MIXING/XFER INTO EVENING HOURS IN LOWEST KM OF ATM AS H85 JET SCREAMS AROUND BACK SIDE OF SYSTEM. WILL RUN ADV TIL 00Z AND BY THEN THIS CAN BE RE-EVALUATED AND EXPANDED IN TIME/AREA IF NECESSARY. TEMPS ONE OF HARDER PARTS OF FCST PACKAGE. STRONG WAA IN EASTERN ZONES/CAA AND CLOUDS IN WESTERN CWA COULD LEAD TO QUITE A TEMP GRADIENT...COLD AIR WRAPPING BEHIND SYSTEM ALONG WITH WET GROUND COULD HAMPER TEMPS ON SUNDAY IN THE NE. TIMING/POSITION OF MIDWEEK SYSTEM STILL UNCERTAIN BUT DID TWEAK POPS SOME IN NORTHERN CWA WHERE BEST CHANCES FOR PCPN WILL BE AS TRACK OF SYSTEM MOST LIKELY ACROSS DAKOTAS...OTHERWISE NO SIGNIFICANT CHANGES MADE. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SOUTHEAST PANHANDLE INTO SOUTHWEST NEBRASKA THROUGH 00Z. && 13
Hazardous weather outlook, Apr 15, 12:53 AM MDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 153 AM CDT SAT APR 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-160700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 153 AM CDT SAT APR 15 2006 /1253 AM MDT SAT APR 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. EMERGENCY MANAGERS ACROSS A PORTION OF NORTH CENTRAL NEBRASKA SHOULD ASSUME A HIGH STATE OF READINESS THIS AFTERNOON. RESIDENTS OF WESTERN AND NORTH CENTRAL NEBRASKA SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT WITH THE THREAT OF A FEW VERY DAMAGING SUPERCELLS IS POSSIBLE IN AND NEAR A MDT RISK AREA COVERING CUSTER COUNTY...BLAINE...LOUP...GARFIELD AND LOUP COUNTIES. THIS AREA INCLUDES SOUTHERN PORTIONS OF BROWN...ROCK AND HOLT COUNTIES. TORNADOES...DAMAGING HAIL AND WIND ARE ANTICIPATED IN THIS PART OF NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. TORNADO POTENTIAL WILL BE GREATEST ALONG A WARM FRONT THIS AFTERNOON WHICH IS EXPECTED TO LIFT NORTH ACROSS THE AFOREMENTIONED AREA OF NORTH CENTRAL NEBRASKA. THE THREAT OF LARGE HAIL AND WIND DAMAGE FROM OTHER LESS SEVERE BUT STILL POTENT STORMS WILL EXTEND NORTH AND WEST ACROSS THE THE REMAINDER OR NORTH CENTRAL NEBRASKA AND MOST OF WESTERN NEBRASKA. ACTIVITY IS EXPECTED TO COMMENCE AROUND 3 PM CDT ACROSS NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA WITH STORMS TRACKING NORTH INTO NORTH CENTRAL NEBRASKA LATER IN THE AFTERNOON. OTHER HAZARDS...A WIND ADVISORY WILL BE IN EFFECT THIS AFTERNOON FOR SOUTHWEST NEBRASKA AND ADJOINING PORTIONS OF WESTERN NEBRASKA. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH IN OPEN AREAS. THIS WIND ADVISORY MAY NEED TO BE EXPANDED TO COVER OTHER AREAS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY MAY BE REQUIRED SUNDAY FOR PARTS OF NORTH CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. LATER FORECASTS TODAY WILL REFINE THIS POTENTIAL HAZARD. LATE MONDAY AND TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL AFFECT WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE MONDAY NIGHT OR TUESDAY. HOWEVER STORM SYSTEMS THIS SPRING HAVE A HISTORY OF PRODUCING TORNADO OUTBREAKS. THIS STORM SYSTEM WILL BE CLOSELY MONITORED AND LATER FORECASTS WILL PROVIDE MORE DETAIL. IT APPEARS A WIND ADVISORY MAY ALSO BE REQUIRED AS DEEP LOW PRESSURE TRACKS THROUGH THE CENTRAL PLAINS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MODERATE SEVERE WEATHER RISK AREA COVERING CUSTER...BLAINE...LOUP...GARFIELD AND LOUP COUNTIES. THIS AREA INCLUDES SOUTHERN PORTIONS OF BROWN...ROCK AND HOLT COUNTIES. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 62 min |
| Apr 15, 4:00 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.